Indiana, 2006Flooding in Indiana, April 17 to 26, 2006
April 17 to 26, 2006 · NWS PAH · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 17, 2:00 AM CST, 10 hours 15 minutes earlier.
Area forecast discussion, Apr 17, 2:00 AM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT MON APR 17 2006
.DISCUSSION...
UPPER/SURFACE LOW WL RACE SE ACROSS MID OH RIVER VALLEY. DRY AIR
ALREADY HAVING OVERRUN FA WL PROVIDE MOSUNNY SKY TODAY XCP PERHAPS
FOR NRN/NERN PTNS FA...WHERE UPSTREAM WRAP AROUND CLOUDS WL ADVECT.
HOWEVER PTSUNNY MAY WORK THERE AS TIME/HEIGHTS AND MOS SUGGEST
THEYLL HAVE A HARD TIME SUSTAINING THEMSELVES THRU THE PM IN THE
OVERALL DRYING COLUMN.
NEXT CHC PCPN AND SLGT RISK SVR IS TUE NIGHT(-WED). GFS/NAM BOTH
DEVELOP 2NDARY SURFACE LOW WITH RETURN OF WARM FRONT...ABLEIT TO
VARYING DEGREES ON THE STRENGTH OF THE LOW. NEVERTHELESS BOTH
GFS/NAM DEPICT IMPRESSIVE SHOWALTERS TO -4 AND K INDICES INTO THE
MID 30S RANGE...WITH ELEVATED CONVECTIVE THREAT HEIGHTENED FOR
HAILERS.
FINALLY ANOTHER CHC PCPN IN THE SPRING-LIKE REGIME ENDS OUT THE
WEEK...WITH A DRY WEEKEND IN STORE BEHIND THIS SYSTEM PASSAGE.
WE LIKE A GFS/NAM MAV/MET MOS BLEND IN THE NEAR TO MEDIUM RANGE
GIVEN THEIR SIGNAL SIMILARITIES AND THE COLLABORATIVE PICTURE. IN
THE EXTENDED...WE MERGED THE NEW GFS BASED MEX MOS NOS WITH THE
GOING FORECAST AND COLLAB PICTURE AS BEST AS POSSIBLE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
Hazardous weather outlook, Apr 17, 2:20 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
320 AM CDT MON APR 17 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
320 AM CDT MON APR 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.
THE PROXIMITY OF A DEVELOPING SURFACE LOW AND ATTENDANT WARM
FRONTAL BOUNDARY WILL ALLOW A SLIGHT RISK OF SEVERE THUNDERSTORM
FOR MOST OF THE AREA TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER
THREAT WILL BE ELEVATED SEVERE STORMS WITH LARGE HAIL. DAMAGING
WINDS ARE ALSO A POSSIBLE SEVERE WEATHER THREAT.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TUESDAY NIGHT.
Flood, Pike
- When
- April 17, 12:15 PM CST to April 25, 3:00 PM CST
- Where
- Pike County, Petersburg
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.500, -87.283
Minor flooding of the White River occurred. At the Petersburg gage, where flood stage is 16 feet, the river crested at 19.51 feet on April 22. The flooding primarily affected low bottomlands along the river. Low oil fields were shut down, and a few local county roads were closed.
Flood, Gibson
- When
- April 18, 1:00 PM CST to April 26, 11:00 AM CST
- Where
- Gibson County, Hazleton
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.483, -87.533
Minor flooding of the White River occurred. At the Hazleton gage, where flood stage is 16 feet, the river crested at 19.40 feet on April 23. The flooding primarily affected low bottomlands along the river. Low-lying oil fields and county roads flooded. High water isolated Pottstown, a river cabin community.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in South Dakota, April 17, 20061 death · 5 injured · $20,000 · 61 kt wind · 1 event
- Flash Flood in Illinois, April 17, 2006$1.0 million · 1 event
- Damaging Wind in North Carolina, April 17, 2006$75,000 · 70 kt wind · 1 event
- Tornado in North Carolina, April 17, 2006$10,000 · F1 · 1 event
- Hail and Damaging Winds in Virginia, April 17, 2006$16,000 · 1.75 in hail · 7 events
- High Wind in South Dakota, April 17 to 19, 200669 kt wind · 10 events
- Damaging Wind in North Carolina, April 17, 2006$15,000 · 65 kt wind · 1 event
- Damaging Winds in North Carolina, April 17, 200650 kt wind · 6 events
- Damaging Winds in North Carolina, April 17, 200650 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, April 17, 20061 in hail · 5 events
- Damaging Winds in North Carolina, April 17, 200656 kt wind · 5 events
- Tornado and Hail in North Carolina, April 17, 2006F0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501535, 5501536.